Alert archive / Wisconsin / Tornado Warnings in 2024
Tornado Warning 37, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at May 26, 2024, 6:01 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 6:01 PM CDT (23:01 UTC)
- Expired
- May 26, 2024, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Kenosha County, WI, Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
429
WFUS53 KMKX 262301
TORMKX
WIC059-101-127-262330-
/O.NEW.KMKX.TO.W.0037.240526T2301Z-240526T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Milwaukee/Sullivan WI
601 PM CDT Sun May 26 2024
The National Weather Service in Milwaukee/Sullivan has issued a
* Tornado Warning for...
Southeastern Walworth County in southeastern Wisconsin...
Southwestern Racine County in southeastern Wisconsin...
Western Kenosha County in southeastern Wisconsin...
* Until 630 PM CDT.
* At 601 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Hebron, or 7 miles southeast of Williams Bay,
moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lake Geneva, Williams Bay, Camp Lake, Twin Lakes, Wheatland, Genoa
City, Silver Lake, Fontana-On-Geneva Lake, Powers Lake, Bohners
Lake, Pell Lake, Bassett, New Munster, and Slades Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4257 8855 4266 8816 4250 8811 4249 8852
TIME...MOT...LOC 2301Z 257DEG 25KT 4248 8847
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BOXELL1 follow-up statement
140
WWUS53 KMKX 262317
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
617 PM CDT Sun May 26 2024
WIC059-101-127-262330-
/O.CON.KMKX.TO.W.0037.000000T0000Z-240526T2330Z/
Walworth WI-Racine WI-Kenosha WI-
617 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHEASTERN WALWORTH...SOUTHWESTERN RACINE AND WESTERN KENOSHA
COUNTIES...
At 617 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Genoa City, or 7 miles southeast of Lake Geneva,
moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Camp Lake, Twin Lakes, Wheatland, Genoa City, Silver Lake, Powers
Lake, Pell Lake, Bohners Lake, New Munster, Bassett, and Slades
Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4259 8839 4266 8816 4250 8811 4250 8839
TIME...MOT...LOC 2317Z 257DEG 25KT 4251 8832
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BOXELLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at May 26, 3:49 PM CDT, 2 hours 12 minutes earlier. Its key messages:
- Scattered showers and thunderstorms expected through roughly 8 PM this evening, with a very small potential for severe thunderstorms with hail and/or wind gusts along and south of US-18/I-94. Showers clear out later in the evening.
- Southeast winds and building waves lead to a Moderate Swim Risk for Lake Michigan beaches until Monday morning.
- Chance for showers / thunderstorms Monday afternoon and evening (roughly 40% chance). Severe weather is not expected from these storms.
- Scattered showers & storms continue Tuesday. Severe weather is unlikely in this activity.
- Dry & pleasant conditions prevail from Wednesday through the end of the week.
Area forecast discussion, May 26, 3:49 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
349 PM CDT Sun May 26 2024
.KEY MESSAGES...
- Scattered showers and thunderstorms expected through roughly 8
PM this evening, with a very small potential for severe
thunderstorms with hail and/or wind gusts along and south of
US-18/I-94. Showers clear out later in the evening.
- Southeast winds and building waves lead to a Moderate Swim
Risk for Lake Michigan beaches until Monday morning.
- Chance for showers / thunderstorms Monday afternoon and
evening (roughly 40% chance). Severe weather is not expected
from these storms.
- Scattered showers & storms continue Tuesday. Severe weather is
unlikely in this activity.
- Dry & pleasant conditions prevail from Wednesday through the
end of the week.
&&
.SHORT TERM...
Issued 350 PM CDT Sun May 26 2024
Tonight through Monday night:
The dry slot of the surface low has wrapped into our south-
central CWA, bringing an end to widespread stratiform rainfall
and beginning a more scattered cellular mode. With the surface
low now over southwestern WI, the warm front is now free to
resume its northward advance (no longer inhibited by the cold
Lake Michigan fetch). The latest HRRR takes the SBCAPE (behind
the front) no further than the US-18/I-94 corridor, hence our
focus for a marginal (level 1 out of 5) severe weather threat is
along and south of it between now and 8 PM this evening.
Dry weather expected Monday morning. A shortwave trough
rotating through the upper air pattern triggers an afternoon /
evening round of scattered cellular convection, with deep shear
generally less than 25 kts and HREF mean SBCAPE of 500 to 750
joules. No organized or severe storms are expected. Probs for
precipitation and thunder are 40 and 30 percent respectively.
Sheppard
&&
.LONG TERM...
Issued 350 PM CDT Sun May 26 2024
Tuesday through Sunday:
Synopsis: An upper trough will be positioned over the Hudson
Bay/Ontario vicinity on Tuesday. Pivoting around the back side of
this feature, a shortwave trough will cross the state from northwest
to southeast during the afternoon hours, supporting chances for
additional scattered showers & storms across the region. Severe
weather is not anticipated in this activity. Upper ridging will
build in from the Northern Plains during the mid to late portions of
this week, with attendant surface high pressure pivoting across the
state throughout the day on Thursday. Dry, pleasant conditions will
thus prevail during the Wednesday-Friday timeframe, with high
temperatures gradually moderating from the mid/upper 60s to low/mid
70s. Developing in the lee of the Canadian Rockies through mid-week,
an upper disturbance will migrate from the Canadian Prairie
Provinces toward the Hudson Bay by next weekend. Placed along the
southern edge of said disturbance, shower and thunderstorm chances
thus return to the area by next weekend.
Tuesday: Anticipate scattered shower & storm development during the
afternoon hours as the shortwave discussed in the synopsis passes
overhead. Despite the passage of the feature during peak heating of
the day, the presence of northwesterly surface flow will translate
to a drying low level thermo profile, with global & available
mesoscale guidance depicting dew points in the upper 40s/low 50s
regionally. Combined with only modest mid-level lapse rates & very
weak shear, expect that the overall environment will be unfavorable
for any strong to severe storms on Tuesday. Will nevertheless
continue to monitor trends & communicate changes as necessary over
the coming forecast cycles.
Wednesday Through Friday: Precip-free conditions & mild high
temperatures are forecast with upper ridging in place aloft and
surface high pressure crossing the state. Anticipate that high temps
will gradually rise each day as surface winds turn from
northwesterly to south-southeasterly Thursday & Friday.
Saturday & Sunday: Periods of showers and thunderstorms are likely
to return to the area with southerly winds bringing Gulf moisture
north & the Hudson Bay disturbance passing just to our north. Early
forecasts suggest that activity will be scattered, with neither day
being a washout. Model spread & uncertainty remains much too high to
speculate on any strong/severe potential at this time. Will continue
to monitor trends through this week.
Quigley
&&
.AVIATION...
Issued 350 PM CDT Sun May 26 2024
Expecting off and on rainshowers for the remainder of today.
Thunderstorms will be possible, but limited to southern areas
(closer to the Wisconsin / Illinois border). Shower and storm
coverage decreases late this evening, with cloud ceilings
lowering to IFR levels overnight. Winds veer from southeast to
northwest late this evening as the low pressure passes, with
gusty northwesterlies (up to 25 kts in some areas) and gradually
rising cloud ceilings expected Monday. Widespread VFR cloud
ceilings are expected Monday afternoon, but scattered showers
and weak thunderstorms (40% chance) are expected in the
afternoon and evening hours.
Sheppard
&&
.MARINE...
Issued 350 PM CDT Sun May 26 2024
Low pressure of 29.4 inches over the southwestern tip of Wisconsin
will lift northeastward, reaching northern Michigan by Monday
morning. This will result in increasing southeast to east winds
across the lake, with showers and thunderstorms continuing over
the southern half of the lake this afternoon, then in the northern
half this evening. As the low pressure crosses the lake tonight,
expect northeast winds over the northern half of the lake, and
west winds for the southern half.
That low will then progress northeastward to Lake Huron by Monday
afternoon, with winds turning northwesterly as the low departs.
West to northwest flow will persist into mid week, with winds
gradually weakening over time as high pressure around 30.2 inches
eventually builds into the region.
For the northwest flow on Monday, a Small Craft Advisory is in
effect for gusty winds. Gusts to 25 kt are forecasted, but
frequent gusts as high as 30 kt cannot be ruled out. The
offshore flow should minimize wave heights though (2.5 ft or
less).
Sheppard
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...7 AM
Monday to 4 PM Monday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, May 26, 2:52 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 252 PM CDT Sun May 26 2024 WIZ046-047-051-052-056>060-062>072-272000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 252 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Additional showers and storms are possible through mid-evening. An isolated strong to severe storm with hail and gusty winds is possible, particularly over south-central Wisconsin between 4-8 PM. A moderate swim risk continues through this evening at Lake Michigan beaches. .DAYS TWO THROUGH SEVEN...Monday through Sunday Additional showers and storms are possible during the afternoon and evening hours Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon & evening, particularly along/south of I-94 & US-18. LMZ643>646-272000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 252 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered storms are possible through the first half of this evening. .DAYS TWO THROUGH SEVEN...Monday through Sunday Winds will reach Small Craft Advisory thresholds Monday afternoon. A Small Craft Advisory is in effect between 7 AM and 4 PM. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-272000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 252 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Scattered thunderstorms remain possible through the first half of this evening, primarily over the southern half of the lake. .DAYS TWO THROUGH SEVEN...Monday through Sunday No hazardous weather is expected at this time. www.weather.gov/mkx
In the hours before
Local storm report, May 26, 5:33 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
533 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM Tornado Milton 42.78N 88.95W
05/26/2024 Rock WI Trained Spotter
Lots of damage in Milton and specifically
mentioned trees on houses.
&&
MGLocal storm report, May 26, 5:36 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
536 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tornado 3 WNW Whitewater 42.85N 88.78W
05/26/2024 Jefferson WI Trained Spotter
Tornado on ground northwest of Whitewater.
&&
MGThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:29 PM CDT | Small Craft Advisory | MKX | 26 hr | |
| May 26, 5:07 PM CDT | Tornado Warning | MKX | Rock | 23 min |
| May 26, 5:22 PM CDT | Tornado Warning | MKX | Jefferson, Rock | 23 min |
| May 26, 5:40 PM CDT | Tornado Warning | MKX | Jefferson, Walworth, Waukesha | 35 min |
| May 26, 5:58 PM CDT | Tornado Warning | MKX | Racine, Walworth, Waukesha | 32 min |
| May 26, 6:43 PM CDT | Special Marine Warning | MKX | 96 min |
Nearby
Tornado Warnings in Wisconsin, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.